Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ThunderChica9

What should I do?

Hi everyone! I'm new to this site but not new to acne. I've been dealing with acne off and on thru my teenage years. I'm 19 now and this year it recently got worse to the point it's not going away.

I was on Proactive for 3 years and it just stopped working for me. I also tried Murad,Max Clarity, Benzol Erythromycin,Retin A. Just to name a few and recently was put on Doxycyline Hyclate 100 MG with a Duac topical gel face wash. I had to stop taking the Doxycyline because it got to my stomach very badly..to the point I wasn't eating. My dermatologist had told me if the Doxycyline wasn't going to work out he would like to put me on Accutane. I had to go back in and explain to him the Doxycyline isn't working out and so now he wants to start me on Accutane next month.

I started some of the signing up process and got the paper work to get my blood work done but now I'm having second thoughts about going on it after reading what some people are going through from the side effects. And that was my main thing. Whats going to happen to me with going on Accutane. I had a long talk with my dermatologist and also my physician. They both feel it would be a good thing for me. But I'm worried about the life long side effects. Nothing is worth taking if it's going to harm me. I know anything you take will have some kind of side effect and everyone is different but this just scares me veryyy bad! I'm depressed because I wake up everyday to see ugly acne on my face and I know when I'm out in public people are looking at my acne instead of me and the person who I am.

I wish there was something out there that I could take and will get rid of my acne but won't harm my body. Does anybody have any suggestions on what I should do? Go on Accutane or try something else?

Thank you!!!

Share this post


Link to post
Share on other sites

I think you should go for it honestly. The potential side affects are a little scary and what not, but the key word is POTENTIAL. If you read others posts and their logs, everyones are all generally the same. Dry skin, chapped lips. Its a trend, rarely have i seen a posts where multiple people are reporting nosebleeds, or significant hair loss. Sure you will find posts where people are experiencing those things but not one after another. Again it all depends on how your body reacts to that. The percentages are VERY low for the severe side affects, and seeing as your a girl not getting pregnant while your on Accutane is something you need to worry about. But i think that if your Derm is saying that Accutane is right for you and that will help you alot he knows best. I know its kind of a big decision, but at the end of it its a decision many will never regret.

Good luck, and just go with what makes you comfortable.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×